MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON IOL; INTRAOCULAR LENS
Model Number SY60WF
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that during an intraocular lens (iol) implantation procedure the haptic was broken, the lens was implanted in the patient eye.The surgery was completed on the same day.Additional information was requested.
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6.And h.11.Iol returned pressed against two posts of the lens case base.Solution is dried on the iol.One haptic is broken/torn and not returned, the other haptic is deformed.The optic is deformed.A used company cartridge was returned.Inadequate viscoelastic was observed in the cartridge.No cartridge damage was observed.The cartridge had evidence of placement into a handpiece.The used company cartridge was cleaned for further evaluation.Topcoat dye stain testing was conducted with acceptable results.Provided photo shows company cartridge and an iol in a lens case base.The lens is not positioned correctly in the lens case base well; it appears to be pressed against three posts of the well.One haptic is broken and separated from the optic.The lens optic edge appears to be damaged.The company cartridge was shown from the bottom.There did not appear to be adequate viscoelastic in the cartridge.No damage was observed.It cannot be verified if the cartridge was properly seated in a handpiece as the view was from the bottom.The root cause for the reported complaint appears to be related the a failure to follow the instructions for use (ifu).Inadequate viscoelastic was observed in the cartridge.The ifu instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23665228
Report Number9612169-2025-02365
Device Sequence Number18716706
Product Code HQL
UDI-Device Identifier00380652251518
UDI-Public(01)00380652251518(17)280817(11)240819(10)25905779
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSY60WF
Device Lot Number25905779
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/06/2025
Supplement Date Received by Manufacturer01/26/2026
Initial Report FDA Received Date11/27/2025
Supplement Report FDA Received Date02/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; VISCOAT OPHTHALMIC VISCOSURGICAL DEVICE.
Patient SexUnknown